That can result in feeling extra-energized, potentially causing insomnia, Breus says.
Other types of antidepressants can bring about either fatigue or insomnia as side effects.“Depending on the antidepressant, you may find the medication enhances dreaming or your memory of dreams and nightmares,” Winter says.
Never go off an antidepressant on your own without your doctor’s OK, because stopping too quickly can lead to a resurgence of symptoms and other side effects.
Once you explain your concerns to your doctor, the two of you can discuss all the options and determine which one might be the best for you.
“A process that fragments sleep will often produce a sense that one is dreaming a lot, as the sleeper repeatedly awakens during dreaming,” Winter explains.
With that said, experts doubt the antidepressants themselves lead to an uptick in nightmares.
It’s more likely that the depression is causing the nightmares, but the antidepressants can make you remember them more often or more vividly, Winter says.
When your REM sleep is suppressed, you might wake up more frequently, which then allows you to remember more dreams.)I realise you don’t have all the answers but I just NEED a little advice from anybody who may have had experience with start-up issues (if that’s what it is?? Your doctor is correct as Zoloft is not known as a drug to be overly sedative. It might take a bit longer for you to lose the anxiety and fatique.)I'm seriously considering returning to Paxil if this fails.. I currently take Paxil and some years ago was on Zoloft. If you have this mental health disorder, medication can improve your day-to-day existence in many ways.But antidepressant side effects can also turn that figurative nightmare into a literal one.